Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at May 18, 2009, 11:57 PM EDT for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2009, 11:57 PM EDT (03:57 UTC)
- Expired
- May 20, 2009, 2:54 PM EDT
- In force
- 39 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KJAX 190357 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1157 PM EDT MON MAY 18 2009 FLZ024-025-033-038-191430- /O.CAN.KJAX.LW.Y.0025.000000T0000Z-090520T0000Z/ /O.NEW.KJAX.WI.Y.0003.090519T0357Z-090520T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 1157 PM EDT MON MAY 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. STRONG HIGH PRESSURE WILL BUILD TO THE NORTH OF THE AREA. ALONG THE IMMEDIATE COAST WINDS WILL BE FROM THE NORTHEAST NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. INLAND AREAS...SUSTAINED WINDS WILL BE AROUND 15 TO 25 MPH WITH GUSTS OF 30 MPH...EXCEPT HIGHER NEAR THE ST JOHNS RIVER AND OTHER OPEN WATERWAYS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. && $$ GAZ153-154-165-166-191430- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090520T0000Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 1157 PM EDT MON MAY 18 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. STRONG HIGH PRESSURE WILL BUILD TO THE NORTH OF THE AREA. NORTHEAST WINDS WILL CONTINUE OVERNIGHT AROUND 15 TO 20 MPH WITH GUSTS TO 30 MPH. WINDS WILL INCREASE ON TUESDAY WITH SUSTAINED WINDS OF AT LEAST 20 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ032-037-191430- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090520T0000Z/ CLAY-PUTNAM- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA 1157 PM EDT MON MAY 18 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. STRONG HIGH PRESSURE WILL BUILD TO THE NORTH OF THE AREA. NORTHEAST WINDS WILL CONTINUE OVERNIGHT AROUND 15 TO 20 MPH WITH GUSTS TO 30 MPH. HIGHER GUSTS TO AROUND 35 MPH WILL BE POSSIBLE NEAR THE ST JOHNS RIVER. WINDS WILL INCREASE ON TUESDAY WITH SUSTAINED WINDS OF AT LEAST 20 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ ARS
4 follow-up statements
000 WWUS72 KJAX 190929 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 AM EDT TUE MAY 19 2009 GAZ153-154-165-166-192100- /O.CAN.KJAX.LW.Y.0025.000000T0000Z-090520T0000Z/ /O.EXB.KJAX.WI.Y.0003.000000T0000Z-090520T0400Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 529 AM EDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA. NORTHEAST WINDS WILL BE NEAR 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$ FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-192100- /O.EXB.KJAX.LW.Y.0025.090519T1400Z-090521T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON 529 AM EDT TUE MAY 19 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT WEDNESDAY. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 MPH WITH GUSTS TO AROUND 35 MPH...WITH LOCALLY HIGHER GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ024-025-033-038-192100- /O.CON.KJAX.WI.Y.0003.000000T0000Z-090520T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 529 AM EDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA. ALONG THE IMMEDIATE COAST WINDS WILL BE FROM THE NORTHEAST NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. INLAND AREAS...SUSTAINED WINDS WILL BE AROUND 20 TO 25 MPH WITH GUSTS OF AROUND 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. && $$ FLZ032-037-192100- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090520T0000Z/ CLAY-PUTNAM- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA 529 AM EDT TUE MAY 19 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA. NORTHEAST WINDS AROUND 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. SLIGHTLY HIGHER GUSTS ARE POSSIBLE NEAR THE ST JOHNS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ ARS
000 WWUS72 KJAX 191921 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT TUE MAY 19 2009 GAZ153-154-165-166-201500- /O.EXT.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 321 PM EDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS WILL BE 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$ FLZ024-025-033-038-201500- /O.EXT.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 321 PM EDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. ALONG THE IMMEDIATE COAST WINDS WILL BE FROM THE NORTHEAST NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. INLAND AREAS...SUSTAINED WINDS WILL BE AROUND 25 MPH WITH GUSTS OF AROUND 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. && $$ FLZ032-037-201500- /O.EXT.KJAX.LW.Y.0025.000000T0000Z-090521T0000Z/ CLAY-PUTNAM- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA 321 PM EDT TUE MAY 19 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. HIGHER GUSTS ARE POSSIBLE NEAR THE ST JOHNS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-201500- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090521T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON 321 PM EDT TUE MAY 19 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ PP
000 WWUS72 KJAX 200727 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 327 AM EDT WED MAY 20 2009 GAZ153-154-165-166-202100- /O.CON.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 327 AM EDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS WILL BE 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$ FLZ024-025-033-038-202100- /O.CON.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 327 AM EDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. ALONG THE IMMEDIATE COAST...WINDS WILL BE FROM THE NORTHEAST NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. INLAND AREAS...SUSTAINED WINDS WILL BE AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. && $$ FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-202100- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090521T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON 327 AM EDT WED MAY 20 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ032-037-202100- /O.CON.KJAX.LW.Y.0025.000000T0000Z-090521T0000Z/ CLAY-PUTNAM- INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA 327 AM EDT WED MAY 20 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA AS LOW PRESSURE DEVELOPS NEAR SOUTHERN FLORIDA AND MOVES WEST. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. HIGHER GUSTS ARE POSSIBLE NEAR THE ST JOHNS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ PLW
000 WWUS72 KJAX 201854 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT WED MAY 20 2009 GAZ153-154-165-166-210900- /O.CAN.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ /O.NEW.KJAX.LW.Y.0026.090520T1854Z-090521T1200Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 254 PM EDT WED MAY 20 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELED. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA WITH LOW PRESSURE OVER THE EASTERN GULF OF MEXICO. EAST TO NORTHEAST WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ024-025-033-038-210900- /O.CAN.KJAX.WI.Y.0003.000000T0000Z-090521T0000Z/ /O.NEW.KJAX.LW.Y.0026.090521T0000Z-090521T1200Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 254 PM EDT WED MAY 20 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELED. STRONG HIGH PRESSURE WILL CONTINUE NORTH OF THE AREA WITH LOW PRESSURE OVER THE EASTERN GULF OF MEXICO. ALTHOUGH WIND SPEEDS WILL LIKELY STAY BELOW WIND ADVISORY CRITERIA THE REMAINDER OF TODAY...NORTHEAST TO EAST WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED TONIGHT THROUGH EARLY THURSDAY. WINDS WILL BE STRONGEST NEAR THE COAST AND ALONG THE ST. JOHNS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-202000- /O.CAN.KJAX.LW.Y.0025.000000T0000Z-090521T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE- ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA... BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA... STATENVILLE...HOMERVILLE...FOLKSTON 254 PM EDT WED MAY 20 2009 ...LAKE WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE LAKE WIND ADVISORY. EASTERLY WINDS HAVE DECREASED BELOW LAKE WIND ADVISORY CRITERIA WITH MOST STATIONS REPORTING SUSTAINED WINDS AROUND 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH. THESE WINDS WILL LIKELY CONTINUE THROUGH 8 PM. $$ ECZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at May 18, 8:45 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 18, 8:45 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT MON MAY 18 2009
.UPDATE...FLOODING RAIN TODAY OVER FLAGLER COUNTY WITH UP TO 7.5
INCHES REPORTED NEAR BUNNELL SO FAR. SEVERAL SECONDARY ROADS ARE
EXPERIENCING FLOODING AND HAVE EXTENDED AREAL FLOOD WARNING TILL
MORNING. THIS EVENING RADAR SHOWS THE RAIN AREA HAS SHIFTED SOUTH
WITH DECREASING RAINFALL RATES AS UPPER TROUGH CONTINUES TO DIG
OVER THE EASTERN GULF. LOOKS LIKE WE WILL GET A BREAK IN THE HEAVY
RAIN TONIGHT AS NE FLOW DEEPENS BRINGING DRIER AIR SOUTH. BUT THIS
WILL BE SHORT LIVED AS MODELS SHOW HEAVY RAIN SHIFTING BACK NORTH
INTO NE FL ON TUESDAY. HAVE A FLOOD WATCH GOING FOR PARTS OF NE FL
THROUGH WEDNESDAY AS A PROLONGED HEAVY RAINFALL EVENT LOOKS
LIKELY. WILL LET LAKE ADVISORY CONTINUE FOR COASTAL COUNTIES
OVERNIGHT WITH HIGHER GUSTS OCCURRING ALONG THE BEACHES AND ST.
JOHNS RIVER.
&&
.AVIATION...LOW CONDITIONS IN 00Z TAFS THROUGH ENTIRE TAF PERIOD.
SHOW BRIEF LULL IN PCPN LATER TONIGHT...WITH NEXT ROUND OF SIG PCPN
LIKELY TO DEVELOP NORTHWARD OVER TAF SITES DURING THE DAY TMRW.
MAINTAIN GUSTY SURFACE WINDS THROUGH THE NIGHT AND DURING DAY TMRW.
&&
.MARINE...NO CHGS PLANNED IN NEXT CWF. GALE CONDITIONS TO CONTINUE
WITH BUILDING SEAS TONIGHT.
&&
.CLIMATE...RECORD LOW MAXIMUM TEMPERATURES SET TODAY AT
JACKSONVILLE(68)...GAINESVILLE(70)...ST. SIMONS ISLAND(69)...
AND ALMA(68).
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS-CLAY-PUTNAM.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-DUVAL-FLAGLER-
MARION-NASSAU-PUTNAM-ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20
NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
ZIBURA/WOLF/WALKERHazardous weather outlook, May 18, 4:16 PM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT MON MAY 18 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 416 PM EDT MON MAY 18 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...GALE WARNING IN EFFECT TODAY FOR THE COASTAL WATERS... ...LAKE WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES AS WELL AS CLAY AND PUTNAM COUNTIES... ...FLOOD WATCH FOR EASTERN PORTIONS OF NORTHEAST FLORIDA... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... AN UNSEASONABLY STRONG COLD FRONT HAS EXITED SOUTH. THE DEPARTURE OF THIS FEATURE COUPLED WITH STRONG HIGH PRESSURE BUILDING TO THE NORTH WILL PRESENT A STRONG NORTHEAST FLOW REGIME. SHOWERS WILL REMAIN MOST NUMEROUS OVER NORTHEAST FLORIDA AS STRONG DYNAMICS TRAIL THE SURFACE COLD FRONT ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. AREAS OF FLOODING MAY DEVELOP ESPECIALLY OVER COASTAL COUNTIES OF NORTHEAST FLORIDA. ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A GAINESVILLE TO ST. AUGUSTINE LINE. THE STRONG NORTH AND NORTHEAST FLOW EXPECTED TODAY HAS RESULTED IN THE ISSUANCE OF GALE WARNINGS FOR THE COASTAL WATERS AND LAKE WIND ADVISORIES FOR THE COASTAL COUNTIES AS WELL AS CLAY AND PUTNAM COUNTIES TODAY AND EXTENDING INTO TONIGHT. IN ADDITION...A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES AS WINDS AND SURF INCREASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOW PRESSURE DEVELOPING SOUTH OF THE REGION TUESDAY AND WEDNESDAY IS EXPECTED TO TRACK WESTWARD INTO THE EASTERN GULF OF MEXICO. THIS WILL SUPPORT GOOD CHANCES OF HEAVY RAINFALL OVER THE COASTAL COUNTIES AND OVER SOME INLAND SECTIONS OF NORTHEAST FLORIDA. THE MAIN CONCERNS AT THIS TIME FROM TUESDAY THROUGH THURSDAY ARE EAST AND NORTHEAST WINDS AND LOCALLY HEAVY RAINFALL. LATEST PROJECTIONS THROUGH THURSDAY INDICATE HEAVIEST RAINFALL AMOUNTS TO BE OVER ST JOHNS...CLAY...PUTNAM AND FLAGLER COUNTIES. AREAS OF FLOODING MAY DEVELOP. GALE CONDITIONS ARE LIKELY TO CONTINUE IN THE COASTAL WATERS THROUGH AT LEAST TUESDAY. HIGH SURF CONDITIONS ARE EXPECTED AS WELL BY EARLY TUESDAY AND CONTINUE INTO WEDNESDAY RESULTING IN BEACH EROSION PROBLEMS...RIP CURRENTS...AND POSSIBLY MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO SEND IN HEAVY RAINFALL AMOUNTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS/ECZ/MZ
In the hours before
Local storm report, May 18, 7:52 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT MON MAY 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HEAVY RAIN 10 SW BUNNELL 29.36N 81.38W
05/18/2009 M7.50 INCH FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED STORM TOTAL RAINFALL
AMOUNTS UP TO 7.5 INCHES AT HAW CREEK. ALSO, FLOODING WAS
OCCURRING ON SECONDARY ROADS IN MONDEX/DAYTONA NORTH.
&&
MZLocal storm report, May 18, 10:50 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EDT MON MAY 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM NON-TSTM WND GST MAYPORT 30.38N 81.41W
05/18/2009 M46 MPH DUVAL FL ASOS
MAYPORT OBSERVATION REPORTED A 46 MPH WIND GUST.
&&
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:08 AM EDT | High Surf Warning | JAX | Camden, Glynn | 10 min |
| May 19, 4:18 AM EDT | High Surf Advisory | JAX | Camden, Glynn | 3 days |
| May 19, 6:04 AM EDT | Areal Flood Warning | JAX | Flagler, Saint Johns | 11 hr |
| May 19, 7:52 AM EDT | Special Marine Warning | JAX | 53 min | |
| May 19, 12:09 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Putnam, Saint Johns | 4 hr |
| May 19, 5:45 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 3 hr |
Nearby
Wind Advisories in Georgia, 2009Wind Advisories in Florida, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.